Most women at some point have to contend with weight gain. But for women with polycystic ovary syndrome (PCOS), losing weight can become a constant struggle. PCOS is the most common hormonal disorder in women of childbearing age and can lead to issues with fertility. Women who have PCOS have higher levels of male hormones and are also less sensitive to insulin or are "insulin-resistant." Many are overweight or obese. As a result, these women can be at a higher risk of diabetes, heart disease, sleep apnea, and uterine cancer. If you have PCOS, certain lifestyle changes can help you shed pounds and reduce the disease's severity. PCOS makes it more difficult for the body to use the hormone insulin, which normally helps convert sugars and starches from foods into energy. A1C normal for 4 years, should I ask doc to reduce cause I feel I'm gaining weight the longer I'm taking it, but I have no other side effects. Weight gain is not a phobia/image thing it's a health concern only because I'm taking gabapentin 900mg 3xday. Not meaning to be mean sounding cause that's not what I want anyone to read this as. see my concern You're A1C is normal you want to stop what is making it normal. Metformin usually causes weight loss, in fact is used for weight loss. Like I said, weight gain is not a worry about image. I have gone to my dr repeatedly asking for help and nothing has worked. My question is " why would you give a diabetic medications that cause wt gain and then turn around and hammer us about not loosing wt. I'm not asking this question to be taken as shallow of a person as that. I too was given diet pills and when i couldnt loose i was told that i must not be following the plan appropriately. I was made to feel like a complete failure and the wt gain was all my doing. there has got to be someone who can check i to this problem with metformin. I have so MANY help problems stacked up due to a severe toxicity poisoning that I have not recovered from and won't due to the poison that took place from silicone implants leaking for 10 yrs. I am a registered dietitian and have counseled and educated diabetics for years. I was so sick, took that long to find Holistic surgeon 200 miles from home that had knowledge. I'm not convinced, I was just asking a question and to know if anyone ever experienced this. I hope I can offer some help but feel I need to know a little more about your medical issues if you would like to send me a private question. 3 surgeries later- 2 weeks apart (3 because my chest cavity was black mold and fungus, to go in and scrap out dead tissue replace clogged drainage tubes and 6 month bedridden and nurse care. That would be dumb since I do want my A1C to stay normal range. I'm not wanting to sound mean and please don't read this that way. Look Karismama, no hard feelings, I could go back and forth, I don't feel like I should feel like I'm defending myself for not having a lot of knowledge on RX, that's why I'm here (my 1st post) and wanting others experiences. I have gone to my dr repeatedly asking for help and nothing has worked. My question is " why would you give a diabetic medications that cause wt gain and then turn around and hammer us about not loosing wt. Metformin acts in the following ways: 1) increases muscle glucose uptake by helping with insulin resistance so the glucose absorbed into your blood stream from carbs you eat attaches to insulin receptors and is delivered to cells for energy rather than remaining in your blood stream and 2) decreases glucose production from your liver.
But taking this medication won’t lead to weight gain. But reducing the dosage of metformin or stopping it altogether is safe in some cases if your diabetes is under control. But did you know that metformin may also affect your weight? Here's what you should know about metformin weight loss, when and why a doctor would.